Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 15, 2000, 4:22 PM MDT for Eddy County, New Mexico. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 15, 2000, 4:22 PM MDT (22:22 UTC)
- Expired
- Oct 15, 2000, 5:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Eddy County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 4:32 PM MDT | Hail 1.75 | Carlsbad, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2454 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654
WUUS54 KMAF 152222
SVRMAF
NMC015-152300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM MDT SUN OCT 15 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EDDY COUNTY IN NEW MEXICO
* UNTIL 500 PM MDT
* AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 13 MILES WEST OF LAKE AVALON...MOVING SOUTHEAST AT
20 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CARLSBAD...LAKE AVALON...OTIS...MALAGA...AND LOVING.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
LAT...LON 3257 10448 3251 10463 3221 10462 3221 10401
3257 10402
DJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 2:30 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 15, 2:30 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT SUN OCT 15 2000 WATER VAPOR IMAGERY AT THE MOMENT INDICATING DEEP MOISTURE AND WIDESPREAD PRECIPITATION MOVING EAST OF THE COUNTY WARNING AREA WITH CLEARING OCCURRING BEHIND IN DECENT SUSBSIDENCE. HOWEVER WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO FORM JUST WEST OF THE COUNTY WARNING AREA IN CLEARING AND CLOSE TO MID LEVEL SHORT WAVE APPROACHING EASTCENTRAL NEW MEXICO AND COLDER TEMPERATURES ALOFT. WILL GO WITH CHANCE POPS TONIGHT FOR SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME WEST TEXAS AND SOUTHEAST NEW MEXICO AS THIS ACTIVITY MOVES EAST BUT THINK MUCH OF IT WILL DIE THIS EVENING WITH LOSS OF HEATING. STRONG DOWNWARD MOTION PROGGED TO CONTINUE TO MOVE NORTHEAST THROUGH THE AREA TONIGHT...WILL KEEP SLIGHT CHANCE FURTHER EAST WITH FRONT BUT WILL GO WELL BELOW THE GUIDANCE. NEXT WAVE CURRENTLY ACROSS EXTREME NORTHERN BAJA WILL MOVE THROUGH THE REGION MONDAY/MONDAY EVENING. COLD FRONT WILL BE MOVING SOUTH AND THERE SHOULD BE ENOUGH LOW LEVEL CONVERGENCE AND INSTABILITY TO GENERATE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE EAST AND SOUTHERN AREAS. WENT DRY BEHIND FRONT IN SOUTHEAST NEW MEXICO FURTHEREST AWAY FROM FRONT UPPER LEVEL FORCING. FOR TUESDAY INTO THE EXTENDED HIGH PRESSURE AT THE SURFACE WILL BE THE MAIN PLAYER ACROSS THE CENTRAL AND SOUTHERN PLAINS WITH A SERIES OF SOUTHERN STREAM DISTURBANCES TRAVERSING THE REGION. BEST FORCING APPEARS TO TAKE PLACE SOUTH OF THE PERMIAN BASIN IN BETTER JET DYNAMICS. MENTIONED SLIGHT CHANCE OF SHOWERS MAINLY IN DAVIS MOUNTAINS AND BIG BEND AND STOCKTON PLATEAU. WITH UPSLOPE FLOW EXPECT GOOD AMOUNT OF CLOUDS AND WENT AT AOB MRF TEMPERATURES DURING DAY PERIODS. PRELIMINARY CCF... MAF 56/75/53/72 2221 LSA 53/72/50/70 221- E41 62/75/57/72 221- 6R6 61/78/58/78 2332 MRF 48/70/48/70 2323 CNM 55/76/53/72 311- .MAF... TX...NONE. NM...NONE. 12
In the hours before
Special weather statement, Oct 15, 2:08 PM MDT, 2 hours 14 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT SUN OCT 15 2000 .SYNOPSIS... THE COMBINATION OF A SLOW MOVING COLD FRONT...ABUNDANT LOW LEVEL MOISTURE...AND A SERIES OF UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA...WILL RESULT WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO FOR THE NEXT FEW DAYS. .THREATS... THUNDERSTORMS... WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THE REMAINDER OF THE AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH THE MAIN THREATS BEING LARGE HAIL AND STRONG WINDS. THE AREA FOR THE STRONGEST STORMS WILL REMAIN GENERALLY WEST OF THE PECOS RIVER. SINCE THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...LOCALIZED FLOODING WILL ALSO BE A THREAT. SPOTTER ACTIVATION MAY BE REQUIRED... PRIMARILY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. MARTIN
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.